MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER DC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER DC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1435
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: it was reported the controller dc adapter would work intermittently.The controller dc adapter ((b)(4)) was returned for evaluation.However, the device associated with this product event exceeded the retention period as per current procedures and is therefore not available for analysis.A review of documentation records confirmed that the associated device met all requirements for release.Applicable risk documentation and experience with events similar circumstances were considered.A possible root cause of the inability of the controller dc adapter to provide power may be attributed, but not limited to an open circuit along the output cable or output connector.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient's controller dc adapter would only work intermittently.The controller dc adapter was replaced.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER DC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7144041
Report Number3007042319-2017-05434
Device Sequence Number1276038
Product Code DSQ
UDI-Device Identifier00888707000109
UDI-Public00888707000109
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1435
Device Catalogue Number1435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1